Alert archive / Alabama / Frost Advisories in 2008

Frost Advisory 2, NWS Mobile, AL

April 15, 200810 counties in Alabama; Greene County, Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this frost advisory at Apr 15, 2008, 3:54 AM CDT for 10 counties in Alabama; Greene County, Perry County, Wayne County, Mississippi. It took effect at Apr 16, 2008, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 3:54 AM CDT (08:54 UTC)
In effect from
Apr 16, 2008, 4:00 AM CDT
Expired
Apr 16, 2008, 8:00 AM CDT
In force
4 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Greene County, MS, Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 113 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 150854
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
354 AM CDT TUE APR 15 2008

...A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING
AND IS ALSO IN EFFECT LATE TONIGHT INTO EARLY WEDNESDAY MORNING FOR
PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI AND THE INLAND COUNTIES OF
SOUTHWEST ALABAMA...

.UNSEASONABLY COLD TEMPERATURES EARLY THIS MORNING WILL OCCUR AGAIN
TONIGHT AS A COLD AND DRY AIRMASS REMAINS OVER THE REGION.
TEMPERATURES IN THE MID THIRTIES OVER INTERIOR AREAS THIS MORNING
WILL WARM INTO THE FORTIES SHORTLY BY MID MORNING. TEMPERATURES WILL
ONCE AGAIN FALL INTO THE MID THIRTIES BY 4 AM TONIGHT THEN RETURN TO
THE FORTIES BY 9 AM WEDNESDAY. PATCHY FROST WILL BE POSSIBLE ACROSS
THE INTERIOR SECTIONS DURING THE OVERNIGHT PERIODS.

ALZ051>060-MSZ067-075-076-151700-
/O.NEW.KMOB.FR.Y.0002.080416T0900Z-080416T1300Z/
/O.CON.KMOB.FR.Y.0001.080415T0900Z-080415T1300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...
LEAKESVILLE...MCLAIN
354 AM CDT TUE APR 15 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY. A
FROST ADVISORY ALSO REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING.

TEMPERATURES IN THE MID THIRTIES OVER INTERIOR AREAS THIS MORNING
WILL WARM INTO THE FORTIES SHORTLY BY MID MORNING. TEMPERATURES WILL
ONCE AGAIN FALL INTO THE MID THIRTIES BY 4 AM TONIGHT THEN RETURN TO
THE FORTIES BY 9 AM WEDNESDAY. PATCHY FROST WILL BE POSSIBLE ACROSS
THE INTERIOR SECTIONS DURING THE OVERNIGHT PERIODS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS74 KMOB 151949
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT TUE APR 15 2008

...A FROST ADVISORY REMAINS IN EFFECT FROM LATE TONIGHT INTO EARLY
WEDNESDAY MORNING FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI AND
THE INLAND COUNTIES OF SOUTHWEST ALABAMA...

.UNSEASONABLY COLD TEMPERATURES WILL OCCUR AGAIN TONIGHT AS A COLD
AND DRY AIRMASS REMAINS OVER THE REGION. TEMPERATURES WILL ONCE
AGAIN FALL INTO THE MID 30S OVER MUCH OF THE AREA TONIGHT...DROPPING
TO RECORD LOWS IN SOME AREAS. PATCHY FROST WILL AGAIN BE POSSIBLE
ACROSS THE INTERIOR SECTIONS DURING THE LATE NIGHT AND VERY EARLY
MORNING HOURS WEDNESDAY...ESPECIALLY IN LOW LYING AND WIND PROTECTED
LOCATIONS. 

ALZ051>060-MSZ067-075-076-160400-
/O.CON.KMOB.FR.Y.0002.080416T0900Z-080416T1300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...
LEAKESVILLE...MCLAIN
249 PM CDT TUE APR 15 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
WEDNESDAY. 

UNSEASONABLY COLD TEMPERATURES WILL OCCUR AGAIN TONIGHT AS A COLD
AND DRY AIRMASS REMAINS OVER THE REGION. TEMPERATURES WILL ONCE
AGAIN FALL INTO THE MID 30S OVER MUCH OF THE AREA TONIGHT...DROPPING
TO RECORD LOWS IN SOME AREAS. PATCHY FROST WILL AGAIN BE POSSIBLE
ACROSS THE INTERIOR SECTIONS DURING THE LATE NIGHT AND VERY EARLY
MORNING HOURS WEDNESDAY...ESPECIALLY IN LOW LYING AND WIND PROTECTED
LOCATIONS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS74 KMOB 160140
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
840 PM CDT TUE APR 15 2008

...A FROST ADVISORY REMAINS IN EFFECT FROM LATE TONIGHT INTO
EARLY WEDNESDAY MORNING FOR PORTIONS OF INTERIOR SOUTHEAST
MISSISSIPPI AND THE INLAND COUNTIES OF SOUTHWEST ALABAMA...

.UNSEASONABLY COLD TEMPERATURES WILL OCCUR AGAIN TONIGHT AS A
COLD AND DRY AIRMASS REMAINS OVER THE REGION. TEMPERATURES WILL
ONCE AGAIN FALL INTO THE MID 30S OVER MUCH OF THE AREA TONIGHT...
DROPPING TO RECORD LOWS IN SOME AREAS. PATCHY FROST WILL AGAIN BE
POSSIBLE ACROSS THE INTERIOR SECTIONS DURING THE EARLY MORNING HOURS
WEDNESDAY...ESPECIALLY IN LOW LYING AND WIND PROTECTED LOCATIONS.

ALZ051>060-MSZ067-075-076-161300-
/O.CON.KMOB.FR.Y.0002.080416T0900Z-080416T1300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...
LEAKESVILLE...MCLAIN
840 PM CDT TUE APR 15 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
WEDNESDAY. 

UNSEASONABLY COLD TEMPERATURES WILL OCCUR AGAIN TONIGHT AS A COLD
AND DRY AIRMASS REMAINS OVER THE REGION. TEMPERATURES WILL ONCE
AGAIN FALL INTO THE MID 30S OVER MUCH OF THE AREA TONIGHT...
DROPPING TO RECORD LOWS IN SOME AREAS. PATCHY FROST WILL AGAIN BE
POSSIBLE ACROSS THE INTERIOR SECTIONS DURING THE EARLY MORNING HOURS
WEDNESDAY...ESPECIALLY IN LOW LYING AND WIND PROTECTED LOCATIONS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this frost advisory went out at Apr 14, 10:30 PM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Apr 14, 10:30 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1030 PM CDT MON APR 14 2008

.UPDATE...MOST OF THE UPDATES DEAL WITH THE STRONG WINDS OVER MARINE
AREAS...HANGING IN LONGER OVER MOBILE BAY THAN EXPECTED. HAVE
RE-ISSUED THE SC.Y FOR MOBILE BAY AS A RESULT. EVERYTHING ELSE IS ON
TRACK.

/16

&&

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...UNSEASONABLY COLD
TEMPERATURES ARE EXPECTED ACROSS THE REGION TONIGHT AS THE COLD UPPER
TROUGH PROPAGATES ACROSS THE AREA. BREEZY NORTHWESTERLY WINDS WILL
DECOUPLE LATER TONIGHT UNDER CLEAR SKIES AND INCREASING SUBSIDENCE
ALOFT ALLOWIN FOR STRONG RADIATIONAL COOLING. HAVE OPTED TO GO WITH
A FROST WARNING VS FREEZE WARNING AS BY LATE NIGHT...EARLY MORNING,
COLDEST TEMPS WITH TROUGH WILL BE EAST OF AREA WITH WARM AIR
ADVECTION BEGINNING TO NUDGE IN ALOFT AS UPPER RIDGE BEGINS TO
BUILD-IN. EXPECT WIDESPREAD INLAND TEMPERATURES TO PLUMMET INTO THE
THIRTIES WITH ONLY ISOLATED SPOTS DROPPING TO FREEZING. AFTER A COLD
START...TEMPERATURES TUESDAY WILL WARM INTO THE MID TO UPPER 60S
UNDER MOSTLY CLEAR SKIES AS AN UPPER LEVEL RIDGE BUILDS OVER THE
REGION. MOSTLY CLEAR SKIES AND LIGHT WINDS TUESDAY NIGHT WILL AGAIN
PROVIDE FOR STRONG RADIATIONAL COOLING THOUGH THIS CIRRUS ALOFT AND
INCREASING WARM AIR ADVECTION ALOFT SHOULD KEEP TEMPS A FEW DEGREES
WARMER THAN MONDAY NIGHTS LOWS.

.LONG TERM (WEDNESDAY THROUGH MONDAY)...HIGH PRESSURE WILL PREVAIL
THROUGH FRIDAY WITH SKIES FAIR AND TEMPERATURES TRENDING WARMER AS
LOW-LEVEL SOUTHERLY FLOW RETURNS. THE NEXT PRECIPITATION PRODUCING
SYSTEM IS PROJECTED TO PUSH INTO THE AREA LATE FRIDAY
AFTERNOON...EVENING CREATING SCATTERED SHOWERS AND THUNDERSTORMS.
MODEL TO MODEL AND RUN TO RUN CONSISTENCY HAS BEEN LACKING SO TIMING
AND STRENGTH REMAIN UNCERTAIN. LATEST TRENDS THOUGH SUGGEST SYSTEM
WILL BE A FAIRLY FAST MOVER...MOVING OUT OF THE AREA BY SATURDAY. A
STRONG UPPER LEVEL IS THEN FORECASTED TO BUILD IN OVER THE WEEKEND
CREATING MILD CONDITIONS AND TRENDING TEMPERATURES NORMAL.
/08

&&

.MARINE...MODERATE TO OCCASIONALLY STRONG NORTHERLY WINDS WILL
CONTINUE ACROSS THE GULF COASTAL WATERS TONIGHT AND EARLY TUESDAY AS
HIGH PRESSURE BUILDS SLOWLY EASTWARD INTO THE LOWER MISSISSIPPI RIVER
VALLEY. THIS HIGH PRESSURE SYSTEM WILL CONTINUE MOVING EASTWARD
ACROSS MISSISSIPPI AND ALABAMA ON TUESDAY WITH WINDS DIMINISHING. AN
EAST TO SOUTHEASTERLY WIND CAN BE EXPECTED WEDNESDAY THROUGH FRIDAY
AS THE HIGH PRESSURE SYSTEM MOVES TO THE EASTERN SEABOARD AND A
FRONTAL BOUNDARY APPROACHES FROM THE WEST. THIS APPROACHING FRONTAL
BOUNDARY WILL INCREASE THE ONSHORE FLOW...ALONG WITH BUILDING SEAS
GOING INTO THE WEEKEND. 12/DS

&&

.FIRE WEATHER...
CLEAR AND COLD OVERNIGHT THROUGH WEDNESDAY MORNING WITH GOOD RH
RECOVERIES. AREAS OF PATCHY FROST WILL DEVELOP INLAND TONIGHT.
DURING THE DAY...THE HIGH PRESSURE SYSTEM OVER THE REGION
WILL CREATE DRY CONDITIONS DURING THE LATE MORNING THROUGH
AFTERNOON HOURS INTO MID-WEEK.

 &&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      36  66  41  74 /  00  00  00  00
PENSACOLA   41  67  47  72 /  00  00  00  00
DESTIN      44  66  48  69 /  00  00  00  00
EVERGREEN   33  64  33  74 /  05  00  00  00
WAYNESBORO  33  66  35  73 /  00  00  00  00
CAMDEN      33  65  33  74 /  05  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FROST ADVISORY FROM 4 AM TUESDAY TO 8 AM TUESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...MONROE...WASHINGTON...AND
     WILCOX.

FL...FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 6 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

     RED FLAG WARNING UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     RED FLAG WARNING FROM 11 AM TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FROST ADVISORY FROM 4 AM TUESDAY TO 8 AM TUESDAY FOR THE
     FOLLOWING ZONES: GREENE...PERRY...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM TUESDAY FOR THE FOLLOWING ZONES:
     MOBILE BAY...
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
     WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 14, 5:40 AM CDT, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CDT MON APR 14 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-151100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
540 AM CDT MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

STRONG NORTHERLY WINDS AROUND 20 KNOTS WILL CONTINUE OVER THE GULF
COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA THROUGH
TONIGHT...WITH ROUGH CONDITIONS ON BAYS AND NEAR SHORE WATERS.
5 TO 7 FOOT SEAS CAN BE EXPECTED OFFSHORE AS WELL THROUGH TONIGHT.

LOW RELATIVE HUMIDITY AND BREEZY NORTHERLY WINDS WILL INCREASE THE
POTENTIAL FOR WILDFIRES ACROSS THE AREA TODAY.

BY TONIGHT...RECORD COLD TEMPERATURES ARE EXPECTED ACROSS MUCH OF
THE AREA.  OVERNIGHT LOW TEMPS ARE EXPECTED TO DROP INTO THE LOWER
30S OVER THE INLAND COUNTIES...WITH MIDDLE 30S TO LOWER 40S EXPECTED
ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY.

ANOTHER NIGHT OF RECORD COLD TEMPERATURES ARE EXPECTED OVER SOUTH
CENTRAL ALABAMA AND PORTIONS OF THE FLORIDA PANHANDLE TUESDAY
NIGHT...WITH LOWER 30S POSSIBLE NORTH OF INTERSTATE 10.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH EARLY SATURDAY.
THE PROBABILITY OF SEVERE STORMS WITH THIS ACTIVITY APPEARS LOW AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE REQUIRED THROUGH TONIGHT.

Nearby

Frost Advisories in Alabama, 2008Frost Advisories in Mississippi, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.